MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1® SNUGGLE WARM® BLANKETS; SYSTEM, THERMAL REGULATING

SMITHS MEDICAL ASD, INC. LEVEL 1® SNUGGLE WARM® BLANKETS; SYSTEM, THERMAL REGULATING
Model Number SWU-2009
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a patient using a smiths medical level 1® snuggle warm® blanket sustained burn marks.Reported red areas and spots of darker red were noted.There were no further adverse effects reported.
 
Additional Manufacturer Narrative
Other, other text: this mdr was generated under protocol (b)(4) as a result of warning letter cms# (b)(4).Manufacturing device history record review was not performed because the results of the complaint investigation do not indicate a problem with the manufacture of the device.No causes or potential causes of the customer's reported problem were found during the review of service and repair records.Photos were received for evaluation and the manufacturing process was reviewed.Visual inspection of the photos observed burn marks on the patient.However, the blanket is not shown on the picture to confirm if the blanket presents any sign of damage or burning marks that could affect the patient.During a review of the manufacturing process, in order to verify there are no situations or practices that could create the event as described.A four hour functional test is made on a four hour intervals to four different samples during the period of the production run using a calibrator equators.No discrepancies were found during the audit.The blankets are inspected according to the sample plan stated in procedure.Testing and inspections were performed at machine start-up and at two hour intervals during production.Burst testing and four hour performance testing was done at four hour intervals.Internal pressure testing completed hourly, also after sample after breaks in the production run.The root cause of the issue could not be determined.

Brand Name
LEVEL 1® SNUGGLE WARM® BLANKETS
Common Device Name
SYSTEM, THERMAL REGULATING
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
s.a. de c.v.
a d no.4 parque industrial int
tijuana, b.c. 22425
MX   22425
Manufacturer Contact
dave halverson
6000 nathan lane n
minneapolis, MN 55442
7633833310
MDR Report Key7284237
Report Number3012307300-2018-00329
Device Sequence Number10798828
Product Code DWJ
UDI-Device Identifier10610586043383
UDI-Public10610586043383
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K141686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2020
Device Model NumberSWU-2009
Device Catalogue NumberSWU-2009
Device Lot Number3454437
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown